Texas, 2025

Hail in Texas, April 30, 2025

April 30, 2025 · NWS CRP · 5 events in 2 counties and zones

A rogue supercell formed along the dryline/surface trough axis over EWX's area in the late afternoon, and largely tracked southeastward into our area before dissipating nearly 4 hours after it formed. Most notably for our CWA, the storm produced baseball-sized hail in Pawnee which damaged several police vehicles.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

A rogue supercell formed along the dryline/surface trough axis over EWX's area in the late afternoon, and largely tracked southeastward into our area before dissipating nearly 4 hours after it formed. Most notably for our CWA, the storm produced baseball-sized hail in Pawnee which damaged several police vehicles.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Apr 30, 5:33 PM CST, 56 minutes earlier.

Area forecast discussion, Apr 30, 5:33 PM CST, 56 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
633 PM CDT Wed Apr 30 2025

...New AVIATION...

.SHORT TERM...
(Tonight through Thursday night)
Issued at 116 PM CDT Wed Apr 30 2025

Key Messages:

- Low chance for light showers/thunderstorms Thursday morning,
  followed by a moderate heat risk in the afternoon.

A shortwave trough is moving through northern Texas and the Texas
Panhandle. At the surface, this is pushing an extensive area of
showers and thunderstorms through the Dallas Metroplex. This MCS
structure will continue to move eastward, with storms forming and
propagating to the northeast on the southern tail as it moves
through southeast Texas. The biggest question is how intense the
showers and thunderstorms will be as it moves through the Houston
metro. Some hi-res guidance is showing an outflow boundary from
the southern tail of this MCS and popping up showers and
thunderstorms along the Middle Texas coast. The other half of the
guidance has the southern tail convection fizzling out as it
approaches the Hwy 59 corridor, and thus reducing chances for
showers and thunderstorms near the Victoria Crossroads Thursday
morning. For this reason, I have increased PoPs along coastal
counties near sunrise and diminishing throughout Thursday morning.
Minimal accumulations expected at this time, but in a stronger
shower/thunderstorm, a few tenths of rainfall is not outside the
realm of possibility. Thursday night another shortwave moves
across South Texas introducing chances for widespread
shower/thunderstorm activity.

Due to the moistness of the Gulf staying in the area, dewpoints in
the low to mid 70s will keep our morning lows in the 70s Thursday
morning with highs climbing into the 90s to low 100s (upper 80s
along the coastline and into the Victoria Crossroads). Given this
humid airmass, heat risk will increase to moderate across the
Brush County and toward the Rio Grande.

&&

.LONG TERM...
(Friday through next Tuesday)
Issued at 116 PM CDT Wed Apr 30 2025

- Soggy weekend with widespread showers/thunderstorms

- Marginal Risk of Excessive Rainfall through Saturday

Friday, the flow aloft will be split with troughing along the West
and in the Great Lakes, with ridging along the Rockies and into
the Great Plains. Below all this, the subtropical jet will be
increasing influence in South Texas providing the necessary
widespread diffluence to support a widespread rain event Friday
through Sunday. The probability for rainfall amounts exceeding 1
inch for the 3-day period ending Sunday morning generally is low
to moderate (30-50% chance), potentially making for soggy Cinco de
Mayo festivities this weekend. Per the latest forecast package,
the area with the highest forecast amounts will be across the
western Brush Country. We will have to continue to monitor these
trends. As of right now, WPC still has portions of northern Brush
Country under a Marginal through of Excessive Rainfall from
Thursday through Saturday, with all of the forecast area under
this marginal threat on Saturday.

This area will continue to pushing east through the upcoming week,
with a return of precipitation from Tuesday through mid week.
Confidence in forecast rainfall amounts are low given the
uncertainty in how strong the Pacific closed low will be as it
moves into the Southwest and how quickly it does so.

Temperatures will be in the 90s on Friday, but with widespread
rain and overcast skies dominating the forecast this weekend,
highs will struggle to climb above the 80s. By the upcoming work
week, highs across the Brush Country climb into the low 90s while
remaining in the 80s in the Victoria Crossroads.

&&

.AVIATION...
(00Z TAFS)
Issued at 618 PM CDT Wed Apr 30 2025

VFR conditions will persist into the evening hours with breezy
southeasterly winds decreasing to around 10 knots overnight. MVFR
CIGs will build in once again tonight for our easternmost sites a
little after sunset, with our western sites forecast to lower to
MVFR levels closer to sunrise. Low probabilities for patchy fog
exist across the Coastal Plains, including KALI. Included a TEMPO
group to denote brief MVFR VSBYs and IFR CIGs Thursday morning.
CIGs will gradually lift back to VFR by mid-to-late morning
alongside gusty winds, sustained around 15-20 knots with gusts up
to 25 knots.

As for precipitation, low chances (20-40%) of isolated showers
and storms exist tomorrow morning across the Coastal Plains and
into the Victoria Crossroads. Overall confidence/predictability
remains low at this time. However, opted to include a PROB30
group for -SHRA for KVCT where confidence is highest.

&&

.MARINE...
Issued at 116 PM CDT Wed Apr 30 2025

Onshore flow will be moderate to fresh (BF 4-5) tonight leading to Small
Craft Should Exercise Caution conditions. The flow will diminish
Thursday to gentle to moderate (BF 3-4) by the afternoon. Some
light showers and thunderstorms near Matagorda Bay possible
Thursday morning. Expect a gentle to moderate (BF 3-4) onshore
flow through Saturday with seas decreasing from 5 ft to 3-4 ft by
this weekend with increased chances of scattered to widespread
showers and thunderstorms. By Monday, onshore flow increases to
moderate to fresh (BF 4-5) with seas increasing to 4-6 ft.

&&

.FIRE WEATHER...
Issued at 116 PM CDT Wed Apr 30 2025

Moisture will increase Thursday through the weekend, negating
fire weather concerns. Low shower and thunderstorm chances
Wednesday through Thursday will increase to medium Friday through
the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    75  88  74  87 /   0  20  10  10
Victoria          72  89  71  88 /  10  40  10  30
Laredo            74  99  72  95 /  10  20  30  20
Alice             72  93  72  92 /   0  20  10  10
Rockport          75  86  75  86 /  20  20  10  10
Cotulla           72  98  71  94 /  10  20  30  30
Kingsville        73  91  73  89 /  10  20  10  10
Navy Corpus       76  83  75  83 /  10  30  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

SHORT TERM...AE/82
LONG TERM....AE/82
AVIATION...KRS/98

In the hours before

Special weather statement, Apr 30, 5:51 PM CST, 38 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
651 PM CDT Wed Apr 30 2025

TXZ231-010015-
Live Oak TX-
651 PM CDT Wed Apr 30 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LIVE OAK COUNTY
THROUGH 715 PM CDT...

At 651 PM CDT, Doppler radar was tracking a strong thunderstorm over
Campbellton, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Esseville and Nell.

This includes Interstate 37 near mile marker 83.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2871 9802 2865 9828 2879 9810
TIME...MOT...LOC 2351Z 248DEG 21KT 2875 9832

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

KRS

The radar

The Austin/San Antonio radar (KEWX), 120 km away, was scanning. The volume nearest the first event began at 00:29 UTC.

Open the radar archive at this moment

Event by event

5 hail. Local standard time, as filed.

Hail, Live Oak

When
April 30, 6:29 PM CST
Where
Live Oak County, 1 mi NNE of Whitsett
Measured
1.25 in hail
Reported by
Law Enforcement
Coordinates
28.643, -98.264

DPS Reported half-dollar sized (1.25) hail at intersection if I-37 and FM 99, near Whitsett.

Hail, Bee

When
April 30, 7:01 PM CST
Where
Bee County, 1 mi NNE of Pawnee
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
28.663, -97.994

Trained spotter reported 1.75 hail outside of Pawnee.

Hail, Bee

When
April 30, 7:04 PM CST
Where
Bee County, 3 mi ENE of Pawnee
Measured
1.25 in hail
Reported by
Public
Coordinates
28.667, -97.954

A mPing report of 1.25 was submitted.

Hail, Bee

When
April 30, 7:05 PM CST
Where
Bee County, 1 mi S of Pawnee
Measured
2.75 in hail
Reported by
Law Enforcement
Coordinates
28.636, -98.000

Photos showing windows completely broken out on all sides of police vehicle from very large hail (estimated 2.75) while officer was in vehicle.

Hail, Bee

When
April 30, 7:43 PM CST
Where
Bee County, 1 mi ESE of Normanna
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
28.524, -97.765

Bee County EMC reported 1 hail.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, April 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1247272, 1247276, 1247289, 1247284, 1247285.